Patient : Dear Dr. My mother is 56 years old.She is diabetic since last 20 years.She had been taking medicines for that but blood sugar was never very much controlled.She has high blood pressure for 5 years but controlled with 5mg amlodiphine. It started paining in her fingers and stiffness in first fingers of both the hands.she visited rhematologist , rhematoid factor was not high but Docter started DEMARDS. She suffered a sudden hair fall and abstained DEMARDS. currently I take her to a rhematologist in Joy hospital ,mumbai. Doctor ask for DEXA scan, vitamin D3 scan cbc, uric acid, tsh, creatine, blood sugar and ESR and few more blood and urine test. DEXA revealed a significantly reduced forearms bone density -2.5. Sugar was 160-234.esr 80.Vitamin D was very low. rest of the blood and urine profile were fine. Doctor told me that it is the case of osteoporosis (osteoarthritis) but not rhemato arthritis. Doctor started Mclazide M three times a day folloed by Piopar 7.5 mg before breakfast.Earliear she was taking only Glycogen M two times a day.After taking medicine for 10 day she was again tested for Blood sugar, it was 175-290. I am not getting after increasing dose and additional medicines, BS is high?What shold we do? Doctor had proscribed following medicines 1. Inj: Arachitol 6 lacs IM-4. 2.Idorofos kit 3. Mclazide M 4. Piopar 7.5 mg 5. Rosutec 5mg.Thanks
Thank you for your question. Based on your detailed description of your mother's symptoms she was prescribed two new diabetes medications Mclazide M (Metformin + Gliclazide) and Piopar (Pioglitazone) to assist in controlling her blood sugar. Given the fact that her blood sugar was quite high despite using these medications, it is possible that she needs to have her medication dose readjusted. The best way to determine how well her diabetes is being managed by these medications is to have her Hemoglobin A1c levels measured. This will assist in determining how well her blood sugar was being controlled over the last three months. Once this level value is determined via a blood test, her doctor can adjust her medication accordingly. It is possible that she may not be responding well to medication and she may need to be started on insulin.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.